Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 170, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2007, 2:59 PM CDT for Madison County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 17, 2007, 3:23 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 172000 SVRLSX MOC123-172045- /O.NEW.KLSX.SV.W.0170.070717T1959Z-070717T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 259 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREDERICKTOWN...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MARQUAND... BUCKHORN... MILCREEK... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3764 9016 3765 9043 3731 9045 3731 9015 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 172023 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT TUE JUL 17 2007 MOC123-172032- /O.CAN.KLSX.SV.W.0170.000000T0000Z-070717T2045Z/ MADISON MO- 322 PM CDT TUE JUL 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3764 9016 3765 9043 3731 9045 3731 9015 $$ TRUETT/ARMBRUSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 12:29 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 17, 12:29 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1229 PM CDT TUE JUL 17 2007 .DISCUSSION... ONE MCS MOVG SEWD THRU IL JUST NE OF THE CWA...WITH A SECOND MCS MOVG SEWD THRU SERN MN NERN IA ATTM. BOTH OF THESE CONVECTIVE SYSTEMS APR TO BE JUST AHD OF RELATIVELY WK NW FLOW SHRTWVS AND ALSO ALONG OR N OF A NRLY STNRY BNDRY EXTDG FM A SFC LOW OVR SD SE THRU EXTRM NERN MO TO SWRN IN. ALTHOUGH THIS SYNOPTIC BNDRY WILL TRY TO PUSH FURTHER NE OF THE CWA TDA AND TGT...OUTFLOW BNDRYS FM MCS ACTIVITY MAY PUSH INTO THE NRN OR ERN PTN OF THE CWA PROVIDING A FOCUSING MECHANISM FOR FURTHER CONVECTIVE DEVELOPMENT IN THE MOIST AND UNSTABLE ATMOSPHERE OVR THE CWA. MDLS ALSO CONT TO INDICATE FAIRLY WK NW FLOW SHRTWVS CONTG TO DROP SEWD THRU THE REGION. IT APRS THAT MOST OF THE MORE ORGANIZED...WIDESPREAD AND HEAVIER PCPN WILL REMAIN N AND NE OF THE CWA TDA AND TGT...THOUGH PLAN TO INCLUDE AT LEAST LOW POPS OVR THE NRN AND ERN PTN OF THE CWA. NAM MDL IN PARTICULAR CONTS TO DEPICT THE BEST LOW-MID LVL WAA ACRS MAINLY IA AND NRN IL TDA THRU WED ALONG WITH THE HIGHEST K INDICES OF ARND 35 TO 40. WILL KEEP THE FCST DRY FOR WED AND WED NGT AS IT APRS THE SYNOPTIC SFC BNDRY WILL PUSH A LTL FURTHER N-NE OF THE REGION. WED APRS TO BE THE HOTTEST DAY THIS FCST PD WITH CONTD LOW LVL SWLY FLOW AND THE LEAST AMOUNT OF CONVECTION AND CONVECTIVE DEBRIS CLOUDS EXPECTED. LTR SHIFTS MAY NEED TO CONSIDER ISSUING A HT ADVSRY FOR AT LEAST A PTN OF THE CWA ON WED WITH HIGH TEMPS FCST IN THE MID 90S AND DWPTS ARND 70 DEGREES OVR A PTN OF THE CWA. THE BEST CHC OF TSRA SHOULD OCCUR THU AFTN AND THU NGT AS MID-UPR LVL TROF DPNS OVR THE GRT LKS REGION SENDING A CDFNT SWD THRU THE CWA. THIS FRONT WILL PROVIDE A GOOD CONVERGENT FOCUS FOR CONVECTION IN THE WARM...UNSTABLE AND HUMID ENVIRONMENT ALNG AND S OF THIS FRONT. SLIGHTLY COOLER AND LESS HUMID AIR SHOULD FILTER SWD INTO THE CWA ON FRI AND FRI NGT BHND THE CDFNT AS A RDG OF HI PRES BLDS SWD INTO THE REGION. GKS && .AVIATION... FOR THE 18Z TAFS...MCS DROPPING SOUTH ACROSS CWA ATTM. BELIEVE THAT MOST OF CONVECTION IN STL METRO WILL MOVE SOUTH WITH MORE FORMING AS OUTFLOW BEGINS TO STALL FROM CENTRAL MISSOURI TO SOUTHEAST MISSOURI. WILL NEED TO MONITOR ADDITIONAL DEVELOPMENT THIS AFTERNOON ACROSS THIS REGION. OTHERWISE...VFR CONDITIONS TO PREVAIL OUTSIDE OF THUNDERSTORMS. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 17, 12:16 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1216 PM CDT TUE JUL 17 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1216 PM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A FEW OF THE STORMS TODAY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTINING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO 100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Jul 17, 11:27 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG FOLEY 39.05N 90.74W
07/17/2007 LINCOLN MO AMATEUR RADIO
POWER LINES DOWN IN THE FOLEY MO AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 17, 11:40 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG WINFIELD 41.13N 91.44W
07/17/2007 HENRY IA TRAINED SPOTTER
LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
AREA.
&&
RPRZYBYLINSKILocal storm report, Jul 17, 11:45 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM TSTM WND DMG FOLEY 39.05N 90.74W
07/17/2007 LINCOLN MO AMATEUR RADIO
POWER LINES DOWN IN THE FOLEY MO AREA.
1135 AM TSTM WND DMG WINFIELD 39.00N 90.74W
07/17/2007 LINCOLN MO TRAINED SPOTTER
LARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD
AREA.
&&
MFUCHSLocal storm report, Jul 17, 12:29 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG CHESTERFIELD 38.65N 90.58W
07/17/2007 ST. LOUIS MO AMATEUR RADIO
POWER LINES DOWN NEAR CHESTER AIRPORT. WIND GUSTS OF 38
KTS AT SPRIT OF ST. LOUIS AIRPORT AT 1209 PM CDT.
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:05 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Jul 17, 11:40 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Jul 17, 2:18 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 42 min |
| Jul 17, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.